Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


would it make a difference?
Aug 26, 2000

hello doctor,

thank you for answering my question. I am a 43 year old male. infected with hiv in 96 diagnosed in 97 with viral load of 55k and tcell count of 450. since starting treatment in late of 97 consistently undetectable and tcell count right now of 950. I have been on a combo treatment of viracept 3tc d4t. for almost two years everything went very well -- no side effects. now my legs are showing exposed veins -- my arms getting thinner and slightly my face is losing it. I went from size 34 to size 32.(around my hips) weight remains stable. everything goes to my belly. I do exercise - got recently a regimen of 4 shots of testosterone because I was slightly on the lower side. nothing seems to help. do you think it is wise to change the d4t or shall I just push for a drug holiday? (my doctor is not supporting the idea of a drug holiday - she says she has seen to many drug resistance in patients.) I hope I do not sound vain but my concern is that it does not stop here and at the same time I don't want to compromise my good numbers. which way would you guide me? thanks again for your valuable time.

sincerely

NY

Response from Dr. Dieterich

Dear NY,

I would ask your MD to check your lactic acid level and then switch to a non D4T containing regimen. We have seen some reversal of lipodystrophy when we did that. Be patient it may take months to see any changes! Douglas T. Dieterich, M.D.


Previous
What to do when hospitals are not available?
Next
Help With Facial Wasting, Where?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement